MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 4MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 4MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035424150
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the proximal contact wire was intact but the coil delivery wire was kinked/bent.The distal tip was found to be intact.The main coil was badly stretched and the suture was damaged.The main coil was broken and the distal ball was not intact.Functional test was unable to carry out due to the coil being badly damaged.The reported event was confirmed based on the damaged noted to the returned device.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated the device was prepared as per the dfu, the device confirmed was to be in good condition during preparation/prior to use on the patient and continuous flush set up and maintained throughout the clinical procedure.The device was returned and the damage noted to the device is indicative of friction within the microcatheter.It is probable that the device was damaged during advancement or withdrawal within the microcatheter.An assignable cause of procedural factors will be assigned to the reported and analyzed events as the issue is associated with a product that meets design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
The subject coil was returned for analysis on (b)(6) 2021 and the device investigation revealed that the main coil was broken during the procedure.No clinical consequences were reported to the patient due to this event.

Brand Name
TARGET 360 ULTRA 4MM X 15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11401771
Report Number3008881809-2021-00110
Device Sequence Number4759785
Product Code HCG
UDI-Device Identifier04546540675941
UDI-Public04546540675941
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2023
Device Model NumberM0035424150
Device Catalogue NumberM0035424150
Device Lot Number22300582
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2021
Initial Report FDA Received Date03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR